Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 42, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 18, 2011, 9:48 PM CDT for Turner County, South Dakota. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2011, 9:48 PM CDT (02:48 UTC)
- Expired
- Mar 19, 2011, 11:14 AM CDT
- In force
- 13 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Turner County, SD
The radar
The Sioux Falls radar (KFSD), 46 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Vermillion River near Parker (VRPS2).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06478600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
293
WGUS43 KFSD 190248
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
948 PM CDT FRI MAR 18 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
EAST FORK VERMILLION RIVER NEAR PARKER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC125-200648-
/O.NEW.KFSD.FL.W.0042.110319T0248Z-110321T0000Z/
/VRPS2.1.ER.110319T0157Z.110319T0600Z.110320T0000Z.NO/
948 PM CDT FRI MAR 18 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE EAST FORK VERMILLION RIVER NEAR PARKER.
* UNTIL SUNDAY EVENING.
* AT 09PM FRIDAY THE STAGE WAS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 12.1 FEET BY SATURDAY MARCH
19. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MARCH 19.
* AT STAGES NEAR 13.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON 273RD STREET.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
VERMILLION RIVER
VRPS2 12.0 12.02 FRI 9 PM 12.1 SAT 1 AM1 follow-up statement
962
WGUS83 KFSD 191614
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1114 AM CDT SAT MAR 19 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...MINNESOTA...
EAST FORK VERMILLION RIVER NEAR PARKER
SPLIT ROCK CREEK BELOW JASPER
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...MINNESOTA...
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
JAMES RIVER ABOVE YANKTON
FIRESTEEL CREEK NEAR MOUNT VERNON
LITTLE VERMILLION NEAR SALEM
WEST FORK VERMILLION RIVER NEAR PARKER
VERMILLION RIVER NEAR DAVIS
VERMILLION RIVER NEAR WAKONDA
BIG SIOUX RIVER NEAR BROOKINGS
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
SKUNK CREEK NEAR CHESTER
SPLIT ROCK CREEK NEAR CORSON
ROCK RIVER AT ROCK RAPIDS
LITTLE SIOUX RIVER NEAR MILFORD
LITTLE SIOUX RIVER ABOVE SPENCER
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
REDWOOD RIVER NEAR MARSHALL
DES MOINES RIVER AT JACKSON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT AND 10 DAYS OF TEMPERATURE FORECASTS. ANY ADDITIONAL
FUTURE RAINS COULD AFFECT THE CREST FORECASTS. THESE SHOULD NOT BE
ASSUMED TO BE THE ABSOLUTE CRESTS FOR THIS SNOWMELT SEASON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC099-101-262014-
/O.CON.KFSD.FL.W.0039.000000T0000Z-000000T0000Z/
/SCCS2.3.ER.110317T2357Z.110318T0015Z.000000T0000Z.NR/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE SKUNK CREEK NEAR CHESTER.
* AT 10AM SATURDAY THE STAGE WAS 7.7 FEET.
* FLOOD STAGE IS 7.0 FEET.
* AT STAGES NEAR 7.0 FEET...FLOODING BEGINS TO AFFECT SIGNIFICANT
AMOUNTS OF PASTURE LAND.
$$
SDC005-262013-
/O.EXT.KFSD.FL.W.0015.110321T2100Z-000000T0000Z/
/HURS2.3.SM.110321T2100Z.110327T1800Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 PM MONDAY AND CREST NEAR
17.1 FEET BY SUNDAY MARCH 27.
* AT STAGES NEAR 16.5 FEET...JERSEY...RIVERSIDE...AND SHERMAN WILL
BEGIN FLOODING.
$$
SDC111-262013-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110330T0600Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* AT 10AM SATURDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SATURDAY
MARCH 19.
* FORECAST...THE RIVER WILL CREST NEAR 16.1 FEET BY WEDNESDAY MARCH
30 THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...MOST OF THE FLOOD PLAIN IS UNDER
WATER...AND THE WATER REACHES THE BOTTOM OF THE BRIDGE ON
HIGHWAY 34.
$$
SDC035-061-262013-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110401T1200Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* AT 09AM SATURDAY THE STAGE WAS 20.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 22.4 FEET BY FRIDAY APRIL 01
THEN BEGIN FALLING.
* AT STAGES NEAR 22.0 FEET...WATER OVERTOPS 257TH STREET ABOUT 100
YARDS EAST OF THE BRIDGE.
$$
SDC067-135-262013-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110404T1200Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* AT 10AM SATURDAY THE STAGE WAS 14.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 16.8 FEET BY MONDAY APRIL 04
THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...APPROXIMATELY 22850 ACRES OF FARM LAND
ARE FLOODED BETWEEN MITCHELL AND YANKTON.
$$
SDC135-262013-
/O.EXT.KFSD.FL.W.0019.110321T1800Z-000000T0000Z/
/YNNS2.3.SM.110321T1800Z.110406T0600Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER ABOVE YANKTON.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 PM MONDAY AND CREST NEAR
16.0 FEET BY WEDNESDAY APRIL 06.
* AT STAGES NEAR 16.0 FEET...SW JIM RIVER ROAD NEAR 305TH STREET
FLOODS.
$$
SDC011-101-262013-
/O.EXT.KFSD.FL.W.0020.110319T1912Z-000000T0000Z/
/BRKS2.3.SM.110319T1912Z.110323T1800Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BROOKINGS.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 09AM SATURDAY THE STAGE WAS 8.7 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 2 PM SATURDAY AND CREST NEAR
13.1 FEET BY THURSDAY MARCH 24.
* AT STAGES NEAR 13.0 FEET...THE BRIDGE 1 MILE SOUTH OF MEDARY ON
471ST AVENUE IS OVERTOPPED.
$$
SDC099-101-262013-
/O.CON.KFSD.FL.W.0021.000000T0000Z-000000T0000Z/
/DERS2.3.SM.110317T2100Z.110326T0000Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* AT 10AM SATURDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 15.0 FEET BY FRIDAY MARCH 25
THEN BEGIN FALLING.
* AT STAGES NEAR 15.0 FEET...SOME HOMES IN DELL RAPIDS AND RENNER ARE
FLOODED...AND THE JAYCEE CAMP BETWEEN BALTIC AND RENNER IS ALSO
FLOODED.
$$
SDC099-262013-
/O.CON.KFSD.FL.W.0022.000000T0000Z-000000T0000Z/
/SFLS2.2.SM.110317T2230Z.110326T0000Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* AT 10AM SATURDAY THE STAGE WAS 13.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 15.5 FEET BY FRIDAY MARCH 25
THEN BEGIN FALLING.
* AT STAGES NEAR 15.0 FEET...FLOODING BEGINS TO AFFECT ROADS...
HOMES...AND BUSINESSES IN RENNER.
$$
IAC119-SDC083-099-262013-
/O.CON.KFSD.FL.W.0023.000000T0000Z-000000T0000Z/
/SXFS2.2.SM.110321T1559Z.110326T0600Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* AT 10AM SATURDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 11 AM MONDAY AND CREST NEAR
21.7 FEET BY SATURDAY MARCH 26.
$$
IAC167-SDC083-127-262013-
/O.CON.KFSD.FL.W.0024.000000T0000Z-000000T0000Z/
/HAWI4.2.SM.110317T2239Z.110320T1200Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* AT 08AM SATURDAY THE STAGE WAS 19.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.0 FEET BY SUNDAY MARCH 20
THEN BEGIN FALLING.
* AT STAGES NEAR 20.0 FEET...SOME FARM HOUSES ON THE SOUTH DAKOTA
SIDE OF THE RIVER ARE ISOLATED BY HIGH WATER.
$$
IAC149-SDC127-262013-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/AKRI4.3.SM.110318T0400Z.110321T0600Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* AT 10AM SATURDAY THE STAGE WAS 18.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.2 FEET BY MONDAY MARCH 21
THEN BEGIN FALLING.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED.
$$
SDC087-262013-
/O.CON.KFSD.FL.W.0036.000000T0000Z-000000T0000Z/
/LVSS2.3.SM.110317T0200Z.110317T2315Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE VERMILLION NEAR SALEM.
* AT 10AM SATURDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 7.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE WATER REACHES THE BOTTOM OF THE
BRIDGES ON 247TH STREET...248TH STREET...AND 444TH AVENUE.
$$
SDC125-202043-
/O.EXT.KFSD.FL.W.0033.000000T0000Z-110320T2043Z/
/PKRS2.2.SM.110316T1621Z.110317T1245Z.110319T2043Z.NO/
1114 AM CDT SAT MAR 19 2011
...FLOOD WARNING EXTENDED UNTIL 4 PM SUNDAY...
THE FLOOD WARNING CONTINUES FOR
THE WEST FORK VERMILLION RIVER NEAR PARKER.
* AT 10AM SATURDAY THE STAGE WAS 9.3 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY MARCH 19.
* AT STAGES NEAR 9.0 FEET...MINOR FLOODING OF AGRICULTURAL LAND
BEGINS.
$$
SDC125-191644-
/O.CAN.KFSD.FL.W.0042.000000T0000Z-110321T0000Z/
/VRPS2.1.ER.110319T0157Z.110319T0530Z.110319T0545Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING IS CANCELLED FOR
THE EAST FORK VERMILLION RIVER NEAR PARKER.
* AT 10AM SATURDAY THE STAGE WAS 11.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SATURDAY
MARCH 19.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 1 AM
SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.8 FEET BY 7 AM
SUNDAY.
* AT STAGES NEAR 13.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON 273RD STREET.
$$
SDC125-262013-
/O.CON.KFSD.FL.W.0027.000000T0000Z-000000T0000Z/
/DVSS2.2.SM.110316T2230Z.110319T1245Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR DAVIS.
* AT 07AM SATURDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 13.2 FEET
BY 7 AM SUNDAY.
* AT STAGES NEAR 13.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 1
MILE WEST OF DAVIS ON HIGHWAY 18.
$$
SDC027-262013-
/O.CON.KFSD.FL.W.0028.000000T0000Z-000000T0000Z/
/WKAS2.2.SM.110319T0516Z.110321T0000Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR WAKONDA.
* AT 06AM SATURDAY THE STAGE WAS ESTIMATED AT 14.7 FEET.
* FLOOD STAGE IS 14.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SATURDAY
MARCH 19.
* FORECAST...THE RIVER WILL CREST NEAR 16.0 FEET BY MONDAY MARCH 21
THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON 304TH STREET WEST OF DALESBURG...HIGHWAY 19 NEAR 299TH STREET
BEGINS TO FLOOD...302ND STREET NEAR COLFAX CORNER WILL BE
FLOODED...AND APPROXIMATELY 10000 ACRES COULD BE FLOODED BETWEEN
CENTERVILLE AND VERMILLION.
$$
IAC041-059-262013-
/O.CON.KFSD.FL.W.0037.000000T0000Z-000000T0000Z/
/MIFI4.2.SM.110317T0104Z.110319T1530Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* AT 10AM SATURDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 14.5 FEET...190TH AVENUE BETWEEN 110TH STREET AND
120TH STREET IS FLOODED.
$$
IAC041-059-262013-
/O.CON.KFSD.FL.W.0041.000000T0000Z-000000T0000Z/
/LSSI4.1.ER.110319T0021Z.110319T1515Z.000000T0000Z.UU/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER ABOVE SPENCER.
* AT 10AM SATURDAY THE STAGE WAS 11.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON FRIDAY MARCH
18.
* AT STAGES NEAR 13.0 FEET...MAJOR AGRICULTURAL FLOODING BEGINS.
$$
IAC041-211800-
/O.EXT.KFSD.FL.W.0031.000000T0000Z-110321T1800Z/
/SPWI4.1.SM.110317T1206Z.110319T1215Z.110320T1800Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* AT 07AM SATURDAY THE STAGE WAS ESTIMATED AT 10.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY MARCH 20.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-041-231800-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-110323T1800Z/
/LNNI4.1.SM.110315T1945Z.110317T0530Z.110322T1800Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 10AM SATURDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 3 PM SATURDAY AND CREST NEAR
18.3 FEET BY SUNDAY MARCH 20. THE RIVER WILL FALL BELOW FLOOD STAGE
BY TUESDAY MARCH 22.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
MNC063-262013-
/O.CON.KFSD.FL.W.0026.000000T0000Z-000000T0000Z/
/JCKM5.2.SM.110320T0600Z.110322T1200Z.000000T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT JACKSON.
* AT 10AM SATURDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM SUNDAY AND CREST NEAR
14.3 FEET BY TUESDAY MARCH 22.
* AT STAGES NEAR 14.0 FEET...FLOODING BEGINS TO AFFECT HOMES AND
BUSINESSES ALONG THE NON-LEVEED PORTIONS OF THE RIVER IN JACKSON.
$$
SDC035-241800-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-110324T1800Z/
/MTVS2.2.SM.110316T2145Z.110318T0345Z.110323T1800Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* AT 10AM SATURDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY MARCH 23.
* AT STAGES NEAR 12.0 FEET...THE WATER REACHES THE BOTTOM OF THE
BRIDGE ON 404TH AVENUE.
$$
MNC133-SDC099-191644-
/O.CAN.KFSD.FL.W.0034.000000T0000Z-110319T1614Z/
/JSPM5.2.SM.110316T2218Z.110317T1315Z.110318T2139Z.UU/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SPLIT ROCK CREEK BELOW JASPER.
* AT 10AM SATURDAY THE STAGE WAS 90.3 FEET.
* FLOOD STAGE IS 91.0 FEET.
* AT STAGES NEAR 91.0 FEET...THE LOWER BANKS ON THIS STRETCH OF THE
CREEK ARE OVERTOPPED. THE LOW WATER CROSSING ON 250TH STREET AT THE
MN/SD STATE LINE IS FLOODED.
$$
SDC099-211200-
/O.EXT.KFSD.FL.W.0029.000000T0000Z-110321T1200Z/
/COSS2.1.SM.110317T0118Z.110318T0345Z.110320T1200Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE SPLIT ROCK CREEK NEAR CORSON.
* AT 09AM SATURDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 8.5 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM SATURDAY AND CREST NEAR
8.6 FEET BY SUNDAY MARCH 20. THE RIVER WILL FALL BELOW FLOOD STAGE
BY SUNDAY MARCH 20.
* AT STAGES NEAR 8.5 FEET...FLOODING OF THE LOWER LYING AGRICULTURAL
LAND BEGINS.
$$
IAC119-241500-
/O.CON.KFSD.FL.W.0030.000000T0000Z-110324T1500Z/
/RAPI4.1.SM.110316T2346Z.110319T0545Z.110323T1500Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE ROCK RIVER AT ROCK RAPIDS.
* AT 10AM SATURDAY THE STAGE WAS 14.7 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 14.8 FEET BY MONDAY MARCH 21.
THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MARCH 23.
* AT STAGES NEAR 16.0 FEET...THE HIGHER BANKS ON THE LEFT SIDE OF THE
RIVER...AND THE LOWER BANKS ON THE RIGHT SIDE...WILL BEGIN
FLOODING.
$$
MNC083-260000-
/O.EXT.KFSD.FL.W.0032.110321T0411Z-110326T0000Z/
/MMLM5.1.SM.110321T0411Z.110322T1200Z.110325T0000Z.NO/
1114 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE REDWOOD RIVER NEAR MARSHALL.
* FROM SUNDAY EVENING TO FRIDAY EVENING.
* AT 10AM SATURDAY THE STAGE WAS 12.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 11 PM SUNDAY AND CREST NEAR
14.9 FEET BY TUESDAY MARCH 22. THE RIVER WILL FALL BELOW FLOOD
STAGE BY THURSDAY MARCH 24.
* AT STAGES NEAR 14.0 FEET...THERE WILL BE MINOR FLOODING OF LOW
LYING AREAS OUTSIDE OF MARSHALL.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
SKUNK CREEK
SCCS2 7.0 7.65 SAT 10 AM 7.8 THU MAR 17
JAMES RIVER
HURS2 11.0 9.87 SAT 10 AM 17.1 SUN 1 PM
FORS2 12.0 12.65 SAT 10 AM 16.1 WED 1 AM
JRMS2 17.0 20.88 SAT 10 AM 22.4 FRI 7 AM
SCOS2 13.0 14.33 SAT 10 AM 16.8 MON 7 AM
YNNS2 12.0 9.79 SAT 10 AM 16.0 WED 1 AM
BIG SIOUX RIVER
BRKS2 9.0 8.66 SAT 10 AM 13.1 WED 1 PM
DERS2 12.0 12.81 SAT 10 AM 15.0 FRI 7 PM
SFLS2 12.0 13.36 SAT 10 AM 15.5 FRI 7 PM
SXFS2 16.0 14.94 SAT 10 AM 21.7 SAT 1 AM
HAWI4 15.0 19.15 SAT 9 AM 20.0 SUN 7 AM
AKRI4 16.0 18.72 SAT 10 AM 20.2 MON 1 AM
VERMILLION RIVER
LVSS2 7.0 8.09 SAT 10 AM 9.2 THU MAR 17
PKRS2 9.0 9.28 SAT 10 AM 10.8 THU MAR 17
VRPS2 12.0 11.77 SAT 10 AM 12.0 FRI MAR 18
DVSS2 11.0 13.90 SAT 8 AM 13.9 SAT MAR 19
WKAS2 14.0 E14.68 SAT 7 AM 16.0 SUN 7 PM
LITTLE SIOUX RIVER
MIFI4 12.0 15.12 SAT 10 AM 15.1 SAT MAR 19
LSSI4 10.0 11.51 SAT 10 AM 11.5 SAT MAR 19
SPWI4 10.0 E10.91 SAT 7 AM E10.9 SAT MAR 19
LNNI4 18.0 17.89 SAT 10 AM 18.3 SUN 7 AM 18.6 THU MAR 17
WEST FORK DES MOINES RIVER
JCKM5 12.0 11.31 SAT 10 AM 14.3 TUE 7 AM
FIRESTEEL CREEK
MTVS2 8.0 11.97 SAT 10 AM 13.9 THU MAR 17
SPLIT ROCK CREEK
JSPM5 91.0 90.29 SAT 10 AM 94.0 THU MAR 17
COSS2 8.5 8.15 SAT 10 AM 8.6 SUN 1 AM 10.0 THU MAR 17
ROCK RIVER
RAPI4 13.0 14.66 SAT 10 AM 14.8 MON 7 PM 14.9 SAT MAR 19
REDWOOD RIVER
MMLM5 14.0 12.60 SAT 10 AM 14.9 TUE 7 AM
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 18, 8:55 PM CDT, 53 minutes earlier.
Area forecast discussion, Mar 18, 8:55 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD...UPDATED AVIATION SECTION 855 PM CDT FRI MAR 18 2011 .DISCUSSION... CURRENT FORECAST ON TRACK AND NO REASON TO MAKE CHANGES. && .AVIATION... VFR CONDITIONS THROUGH PERIOD. SOUTHERLY WINDS WILL INCREASE BY LATE TONIGHT FROM THE JAMES VALLEY WEST...WITH GUSTS AFTER 14Z FROM 25 TO 35 KNOTS. && .PREVIOUS DISCUSSION... SURFACE RIDGE AXIS WILL CONTINUE TO WORK SLOWLY EASTWARD AWAY FROM THE AREA THIS EVENING...BUT NOT QUICK ENOUGH TO STOP A BIT OF AN ACCELERATED TEMPERATURE DROP THIS EVENING IN WEAKER GRADIENT. TOUGH TEMPERATURE FORECAST WITH SOME QUESTION ON HOW MUCH WARMING WILL OCCUR YET LATE THIS AFTERNOON AS STRATUS PULLS OUT...BUT STILL SPACE FOR TEMPERATURES TO FALL OFF. OTHERWISE...INCREASING HIGH LEVEL CLOUDS INTO WESTERN AREAS ALONG WITH INCREASING GRADIENT WILL LEAD TO A NON DIURNAL TREND. /CHAPMAN SATURDAY WILL SEE SOUTHERLY RETURN FLOW SET UP IN FULL FORCE. NOT PLANNING ON AN ADVISORY NOW...BUT WINDS WILL LIKELY COME CLOSE AT TIMES...ESPECIALLY WEST OF INTERSTATE 29. OTHERWISE...RELATIVELY MILD WITH HIGHS ABOUT 5 TO 10 DEGREES WARMER AND MAINLY IN THE 50S. DID KEEP A SMALL WEDGE OF UPPER 40S IN SW MN WHERE A LITTLE BIT OF SNOW REMAINS AND A SOMEWHAT UNFAVORABLE SOUTH TO SOUTH SOUTHEAST WIND IS EXPECTED. WILL PUT A SMALL POP OUT FOR THE FAR SOUTH AS THERMAL AND MOISTURE ADVECTION INCREASE AS WELL AS JUST A SMIDGEN OF ELEVATED INSTABILITY CREEPS NORTH. BY SATURDAY NIGHT...THE LOW LEVEL JET INCREASES MARKEDLY WITH 750MB LIFTED INDICES DROPPING TO ABOUT -3 DEGREES C AND 750MB CAPE VALUES PROGGED AT ABOUT 400 J/KG. SO ADDED THUNDER INTO NORTHWEST IOWA...BUT STILL KEPT POPS AROUND 50 PERCENT AS THE BETTER CHANCES ARE LIKELY TO BE NORTH AND EAST OF THE AREA. CRANKED LOWS UP SIGNIFICANTLY IN NORTHWEST IOWA WITH STRONG SOUTHERLY FLOW THROUGH THE NIGHT...NO SNOW COVER AND 925MB TEMPERATURES OF ABOUT +5 TO +8 DEGREES C. SO...LOWS SHOULD RANGE FROM THE UPPER 40S IN NORTHWEST IOWA TO AROUND 40 IN THE FAR NORTHERN CWA. MAIN FORCING FROM THE UPPER LEVEL WAVE COMES OUT ON SUNDAY...BUT A LOT OF MID LEVEL DRYING OCCURS AHEAD OF IT...SO WILL ONLY INCLUDE LOWER END POPS IN MAINLY THE NORTH AND THE WEST THROUGH THE DAY. FAIRLY MILD BEHIND THIS WAVE SO TEMPERATURES SIMILAR TO SATURDAY AS WINDS TURN TO THE WEST AND NORTHWEST. WARMED THINGS UP A BIT MONDAY INTO TUESDAY AS THE NEXT WAVE OF INTEREST MOVES ONTO THE PLAINS. PLENTY OF DISAGREEMENT AT THIS TIME SO WILL KEEP MID RANGE POPS IN PLACE...ESPECIALLY TUESDAY AND STILL SEE A THREAT FOR SNOW TUESDAY NIGHT...ESPECIALLY NORTH. STILL LOOKING LIKE A RELATIVELY DRY AND COOL PATTERN FOR THE END OF THE WEEK. WENT CLOSEST TO A CONSRAW OUTPUT AS THE ECMWF...ESPECIALLY THE 12Z...APPEARS TO BE SUFFERING FROM TOO MUCH SNOW COVER WHICH BY MID WEEK SHOULD MAINLY BE GONE...UNLESS WE PICK UP MORE ON TUESDAY AND TUESDAY NIGHT. REGARDLESS...WITH A COOL HIGH PRESSURE LOCKED IN PLACE ACROSS MINNESOTA...EXPECT HIGHS OF ABOUT 10 DEGREES BELOW NORMAL TO END THE WEEK. /08 && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Mar 18, 3:41 AM CDT, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 341 AM CDT FRI MAR 18 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 341 AM CDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... FLOODING WILL CONTINUE TO INCREASE FOR PARTS OF THE JAMES RIVER...VERMILLION RIVER...BIG SIOUX RIVER...LITTLE SIOUX RIVER...ROCK RIVER...REDWOOD RIVER...AND THE DES MOINES RIVER FOR AT LEAST THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:51 AM CDT | Wind Advisory | FSD | Brule, Charles Mix, Gregory | 16 hr |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.